MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA HIP GENERAL OFFSET-30° BROACH HANDLE - RIGHT; SURGICAL INSTRUMENT FOR HIP

MEDACTA INTERNATIONAL SA HIP GENERAL OFFSET-30° BROACH HANDLE - RIGHT; SURGICAL INSTRUMENT FOR HIP
Catalog Number 01.10.10.130
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: the spring plunger is broken.It is possible that this event could have been influenced by instrument wear , however this cannot be confirmed.Batch review performed on 18 march 2019: lot 1414926: 25 items manufactured and released on 25-nov-2015; 9 items manufactured and released on 25-apr-2016; 16 items manufactured and released on 02-may-2016.No anomalies found related to the problem.To date, another similar event has been reported (mdr 2018-01036).
 
Event or Problem Description
During surgery the locking ball fell out of the handle while a nurse wanted to remove the broach from the handle.

Brand Name
HIP GENERAL OFFSET-30° BROACH HANDLE - RIGHT
Common Device Name
SURGICAL INSTRUMENT FOR HIP
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8436667
Report Number3005180920-2019-00167
Device Sequence Number1163040
Product Code LXH
UDI-Device Identifier07630040742115
UDI-Public07630040742115
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.10.10.130
Device Lot Number1414926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2019
Initial Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;